A website to provide support for people who have or have had any type of cancer, for their caregivers and for their family members.
Results 1 to 3 of 3

Thread: Taxotere foot pain syndrome. I am terrified of amputations - should I stop taxotere

  1. #1
    Newbie New User Scarlett777's Avatar
    Join Date
    Aug 2016
    Location
    Oakland Ca
    Posts
    6

    Question Taxotere foot pain syndrome. I am terrified of amputations - should I stop taxotere

    Hi.. I am looking at my 5th chemo treatment for my 4th cancer over 21 years. In my first treatment this time, I had severe reactions to the steroids (I had really bad mental problems - memory issues - daily life issues - confusion...) so we took steroids out of my chemo treatments. After my 4th treatment I had a very bad reaction to Taxotere. My oncologist knew what it was caused by as did other folks at the cancer center where I go. I am being treated for my second breast cancer (breast cancer was also my first cancer in 1997). I am taking Carboplatin and Taxotere and Herceptin. I will talk to my doctor but would love some feedback from any of you abbout this. I am considering stopping Taxotere for my last two treatments but am worried how this will affect my treatment results.

    My neuropathy before Taxotere was basically numbness in the soles of my feet a and was caused by my diabetes. My neuropathy from Taxotere is a lot of pain with walking or even just sitting or lying down plus a lot of redness in feet and hands.

    All of this scares me cause before her death my Mom had 9 operations in a year and a half - 7 of which were amputations of both feet then up both legs to her hips. She was a saint - Never complaining Always sweet. I cared for her the last years of her life. I doubt I would be able to handle that if I were to have to go through it myself. So, you can see where my fear comes from...

    I want to fight this cancer with all I have... I just don't think I have the strength to bear a lot more pain or to face possible amputations...

    My doctor is on vacation until the end of this month (July 2017), so I will have to wait to talk with him - in the meantime, I am on a "break" in my chemo treatments.

    Feedback is appreciated.
    Debra Harrison


    Currently fighting 4th cancer diagnosis since 1997. I am in chemo again and bald again - smile

  2. #2
    Administrator Top User lisa1962's Avatar
    Join Date
    Jan 2013
    Location
    new york
    Posts
    3,120
    Debra:

    What specific cancer is your diagnosis? I am sure if you can provide this detail, we can move your thread to the appropriate forum where you will receive a response to your questions.

    Lisa

  3. #3
    Moderator Top User BobInBonita's Avatar
    Join Date
    Mar 2014
    Location
    Bonita Springs, FL USA
    Posts
    1,790
    Scarlett777,

    I'm really sorry to hear about your reaction to taxotere. It sounds like hand-foot syndrome which happens to a percentage of people on taxotere (I don't remember the exact number). It's also called palmar-plantar biglongmedicalterm. I'm surprised your Dr didn't warn you about this side effect. I've never heard of an amputation from hand-foot, but it can be extremely painful. The redness you see now can turn into blisters under the skin resulting in peeling of the fingertips, palms and bottom of the feet. Once it gets to that point it takes a long time to improve.

    I would call your Dr's 24 hour line right away and talk to a nurse. Keeping off of your feet and minimizing what you do with your hands can help, as can cool soaks. I was told to use an"udder balm" type ointment to keep the skin from drying out. I wore loose white cotton gloves or socks over that so I didn't leave greasy hand and foot prints everywhere. I had my hand-foot about five years ago so they may have more ways of dealing with it now. Hopefully yours will be less severe than mine - two of the drugs in my first chemo were known to cause it.

    If you go to a large infusion center, look for others with no shoes or gloves on - they may be kindred spirits with ideas that may help.

    Best wishes to you. I really hope your symptoms do not get worse and that your treatment is successful.

    Bob
    7/12 DX stage 3 pan can (adenocarcinoma) @ 65 - borderline resectable
    8/12 - 10/12 Chemo (GTX) & Stereotactic Radiation
    12/12 Whipple - R0 margins, 2/29 nodes pos.
    1/13 - 5/16 Vaccine clinical trial - randomized to control group - vaccine showed no benefit
    2/13 - 8/13 Gemzar for 6 months
    Quarterly scans - no evidence of disease to 10/14 - spot on lung being watched - possible infection 2 months on antibiotics
    3/15 - spot larger - probable met - surgery planned
    4/15 - PET prior to surg - recurrence & lung mets - Surgery cancelled - EUS w/ FNA showed adenocarcinoma - Stage 4
    5/15 - 9/15 Folfirinox @ reduced dosage - Stopped treatment after 11 infusions due to neuropathy
    10/15 - 8/16 maintenance 5-fu every other week
    8/16 - stable disease on both CT and PET/CT - chemo holiday while other treatments explored
    9/16 - lung biopsy confirms pan can met,
    10/16 -NanoKnife to pancreatic bed -PET after Nano showed new met in hilar lymph nodes - SBRT to both lung & lymph
    4/17 - PET/CT showed significant disease progression, multiple lung mets, pancreatic bed tumor has grown
    5/17 - Started hospice care - striving for acceptance

    Stay busy and live life to the best of your ability.

 

Similar Threads

  1. Hand and Foot Syndrome, still after all this time?
    By jennydanger in forum General Cancer topics
    Replies: 8
    Last Post: 10-07-2012, 05:07 AM
  2. Hand and Foot Syndrome/Xeloda
    By mom3bys in forum Pancreatic Cancer Forum
    Replies: 0
    Last Post: 04-01-2012, 11:48 AM
  3. Should I put my foot down????
    By TN2011 in forum General Cancer topics
    Replies: 5
    Last Post: 01-16-2011, 12:45 AM
  4. How long will I experience hand/foot syn after stop Xeloda
    By lmscurran in forum Colon Cancer and Rectal Cancer Forum
    Replies: 4
    Last Post: 04-27-2010, 06:17 PM
  5. Hand/foot syndrome?
    By topazil in forum Colon Cancer and Rectal Cancer Forum
    Replies: 10
    Last Post: 11-08-2009, 10:06 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •